MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETBF3220C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208); Obstruction/Occlusion (2422)
Date of Event 03/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted to treat an abdominal aortic aneurysm.It was reported that the patient presented emergently to er with a ruptured aaa. the ct did not show an endoleak but a intermittent type ia endoleak was considered.Aaa measures were 54x49mm with a significant amount of blood in the retroperitoneum.The device was placed at the lowest left renal artery therefore a cuff was not added.No type ia endoleak could be seen on angiogram however the physician decided to implant 10 endoanchors.There was no type ib either however the right limb had seal for 3cm but there was still 3cm to the hypo and it decided to extended the limb.It was reported there was adequate seal but the physician wanted to maximize coverage.After the groin was closed, the patient lost the pulse in his right groin and leg.Thrombectomy was attempted several times without any clot being removed.Patient had doppler signals in both feet at the end of the case and as of this morning.Per physician, the patient is doing well and continues to have pulses in both feet.It was reported the patient returned to operating room around a week later for angiogram and ct scan showed new thrombus formation in the body of the graft.The physician commented that some loose thrombus may have been knocked when the endoanchors were implanted.This cannot be confirmed as the patient also had thrombus throughout the distal descending thoracic aorta.It was said a reliant balloon was used in the body of the graft and the left limb with good results.Final angiogram looked good and the pressure gradient in both groins was the same as the right arm.The physician was reportedly happy with the results.As per physician, the cause of this event cannot be determined.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14081773
Report Number9612164-2022-01398
Device Sequence Number2135358
Product Code MIH
UDI-Device Identifier00613994991027
UDI-Public00613994991027
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2015
Device Model NumberETBF3220C166E
Device Catalogue NumberETBF3220C166E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2022
Initial Report FDA Received Date04/12/2022
Date Device Manufactured07/26/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age82 YR
Patient SexMale